Journal of Geodesy

, Volume 87, Issue 1, pp 43–55

Algorithms for geodesics


Open AccessOriginal Article

DOI: 10.1007/s00190-012-0578-z

Cite this article as:
Karney, C.F.F. J Geod (2013) 87: 43. doi:10.1007/s00190-012-0578-z


Algorithms for the computation of geodesics on an ellipsoid of revolution are given. These provide accurate, robust, and fast solutions to the direct and inverse geodesic problems and they allow differential and integral properties of geodesics to be computed.


Geometrical geodesy Geodesics Polygonal areas Gnomonic projection Numerical methods

Copyright information

© The Author(s) 2012